MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Catalog Number 5MAXJET7KIT
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-01629.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) using a penumbra system jet7 kit and a velocity delivery microcatheter (velocity).It was reported that the patient¿s anatomy was tortuous and tough aortic arch.During the procedure, the physician advanced the velocity with a non-penumbra stent retriever device to the target vessel using a penumbra system jet 7 reperfusion catheter (jet7).The physician then completed three passes and removed the system.While attempting to re-advance the jet7 using the stent retriever device for anchoring, the physician experienced resistance, and the jet7 would not advance.Subsequently, the jet7 kinked, and therefore, the system was removed.The physician then made an additional pass using a penumbra system ace 68 reperfusion catheter (ace68) with the same velocity and stent retriever device.While attempting to re-advance the velocity with the ace68 and stent retriever device to complete another pass, the physician had difficulty advancing the velocity around the ophthalmic artery, and the velocity became ¿unresponsive.¿ therefore, the entire system was removed.The procedure was completed using the same ace68 and stent retriever and a penumbra system 3max reperfusion catheter (3maxc).There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned penumbra system jet 7 reperfusion catheter (jet7) was kinked at approximately 4.0 cm from the hub.The device was ovalized at approximately 114.0 cm from the hub.Conclusions: evaluation of the returned jet7 confirmed a kink and revealed an ovalization on its distal shaft.If the jet7 is forcefully gripped or pinched during the procedure, damage such as a distal ovalization may occur.This damage likely contributed to the reported resistance experienced during advancement of the jet7.If the jet7 is forcefully advanced against the resistance, damage such as a kink may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01629 h3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8935356
Report Number3005168196-2019-01628
Device Sequence Number430522
Product Code NRY
UDI-Device Identifier00814548019918
UDI-Public00814548019918
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2021
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF87613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/28/2019
Supplement Date Received by Manufacturer09/13/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Date Report Sent to FDA01/01/2005